advertisement
Question
Posted by: Pete | 2012/06/08

Wafrin vs Chrons

62 year old male diagnosed with AF and put on wafarin until defibrillation can be done. Problem is I suffer from chron’ s disease. My very well controlled crohn’ s acted up and I had to have a blood transfusion and was put on cortisone, the wafarin was then stoped. Is there anything ells that can be used that will have fewer side effects than wafarin ? Will it help to use cortisone until the defib proses was done and warfarin use is stopped. –  I am otherwise in good health.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Pete Since your situation is such a delicate one, it should best be treated under the close supervision of your specialist. Other anticoagulant options, including a variety of injectables, are available and I'm sure your doctor would consider every option should it be required. Regarding the cortisone and warfarin: Caution is advised as the combination of warfarin and certain cortisones (e.g. prednisone) may lead to dangerous interactions.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: pharmacist | 2012/06/11

Hi Pete Since your situation is such a delicate one, it should best be treated under the close supervision of your specialist. Other anticoagulant options, including a variety of injectables, are available and I'm sure your doctor would consider every option should it be required. Regarding the cortisone and warfarin: Caution is advised as the combination of warfarin and certain cortisones (e.g. prednisone) may lead to dangerous interactions.

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement